MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE IMPLANT PROTECTOR - RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. CADENCE IMPLANT PROTECTOR - RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10204305
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total ankle system surgery, the holder on the right side of the cadence implant protector - right broke off while trying to place it in the tibial implant.Flouro and visualization confirmed that all parts were retrieved and accounted for.No delay or further complications were reported as a consequence of this problem.It is unknown how the procedure was resumed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): the failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Dhr/batch record review: as the product lot number was not reported, the dhr/batch record review could not be completed.Visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.The complaint alleges no injury to the patient nor a delay during surgery.As the product has not been received for evaluation, it could not be determined whether the device contributed to the reported event.As the product lot number was not reported, a determination of whether the device met manufacturing specifications could not be made.The cadence implant protector is a reusable instrument expected to be used across multiple surgeries.The instrument is made of plastic and is used to protect the implant from direct forces during impaction for implantation.Potential causes for the reported event include wear due to normal use or exposure to excessive impaction forces.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed that the reusable instrument was broken.Visual evaluation identified signs of wear due to normal use and damage along the edge of the device.Based on visual evaluation and nature of the device, some potential causes for the reported event include wear due to normal use or exposure to excessive impaction forces.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CADENCE IMPLANT PROTECTOR - RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16989227
Report Number3002788818-2023-00041
Device Sequence Number17875452
Product Code LXH
UDI-Device Identifier00885556851760
UDI-Public00885556851760
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10204305
Device Catalogue Number10204305
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/12/2023
11/23/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/13/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown